Active Low-Carber Forums
Atkins diet and low carb discussion provided free for information only, not as medical advice.
Home Plans Tips Recipes Tools Stories Studies Products
Active Low-Carber Forums
A sugar-free zone


Welcome to the Active Low-Carber Forums.
Support for Atkins diet, Protein Power, Neanderthin (Paleo Diet), CAD/CALP, Dr. Bernstein Diabetes Solution and any other healthy low-carb diet or plan, all are welcome in our lowcarb community. Forget starvation and fad diets -- join the healthy eating crowd! You may register by clicking here, it's free!

Go Back   Active Low-Carber Forums > Main Low-Carb Diets Forums & Support > Low Carb Health & Technical Forums > Nutrition & Supplements
User Name
Password
Register FAQ Members Calendar Mark Forums Read Search Gallery My P.L.A.N. Survey


Reply
 
Thread Tools Display Modes
  #1   ^
Old Wed, Feb-19-14, 06:23
JFP 1975's Avatar
JFP 1975 JFP 1975 is offline
Senior Member
Posts: 269
 
Plan: Atkins (DANDR)
Stats: 260/218/140 Female 5'2"
BF:
Progress: 35%
Location: Boston, MA
Default L-Carnitine--help!

So, as I am want to do from time to time, I went back and re-read 2002 DANDR. I don't know how it flew under the radar this long, but I finally absorbed Dr. A's discussion about the benefits of L-Carnitine.

Since I have been losing at a much slower rate this time around, I decided I would pick up a bottle when I was at Vitamin Shoppe and give it a try. I took one 500mg dose with dinner on Sunday night.

Since then, I have basically been feeling terrible! About 20 minutes after taking it, I felt nauseated. Two or so hours after that, I had diarrhea. Monday morning, as I was getting ready to leave the house, I had an acute and overwhelming need to vomit--which I did. Yesterday morning (despite having taken an Imodium), more diarrhea. And last night, I woke up in the middle of the night with a splitting headache (I very, very rarely get headaches). All along, I've also been feeling just kind of generally out of sorts--ongoing low grade nausea being the most salient thing.

Most of these symptoms (nausea, headache, diarrhea) seem to be common for some folks in the early days of taking L-Carnitine...but typically at higher/more frequent doses; I only took the one 500mg dose.

TBH, I'm a little reluctant to try another dose--hs anyone had these kinds of side effects? Do you have any suggestions (I have pondered cutting the dose in half and trying that)....??
Reply With Quote
Sponsored Links
  #2   ^
Old Wed, Feb-19-14, 06:47
LorelaiS's Avatar
LorelaiS LorelaiS is offline
Senior Member
Posts: 365
 
Plan: Atkins
Stats: 235/225/150 Female 5 ft. 5 in.
BF:
Progress: 12%
Location: Vermont, USA
Default

I just started taking it myself. I do notice a wee bit more diarrhea but it's only been 2 days. Also, on the package it said to take on an empty stomach. The only time of day I truly have an empty stomach is when I first wake up. I don't know if that will help you with other symptoms or not.
Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off



All times are GMT -6. The time now is 05:58.


Copyright © 2000-2018 Active Low-Carber Forums @ forum.lowcarber.org
Powered by: vBulletin, Copyright ©2000 - 2018, Jelsoft Enterprises Ltd.